Toggle Main Menu Toggle Search

Open Access padlockePrints

The performance of index-based policies for bandit problems with stochastic machine availability

Lookup NU author(s): Ryan Thomas Dunn, Professor Kevin Glazebrook


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


We consider generalisations of two classical stochastic scheduling models, namely the discounted branching bandit and the discounted multi-armed bandit, to the case where the collection of machines available for processing is itself a stochastic process. Under rather mild conditions on the machine availability process we obtain performance guarantees for a range of controls based on Gittins indices. Various forms of asymptotic optimality are established for index-based limit policies as the discount rate approaches 0.

Publication metadata

Author(s): Dunn RT, Glazebrook KD

Publication type: Article

Publication status: Published

Journal: Advances in Applied Probability

Year: 2001

Volume: 33

Issue: 2

Pages: 365-390

ISSN (print): 0001-8678

ISSN (electronic): 1475-6064

Publisher: Applied Probability Trust


DOI: 10.1239/aap/999188319


Altmetrics provided by Altmetric